Alert archive / Texas / Winter Storm Warnings in 2015

Winter Storm Warning 2, NWS Austin/San Antonio, TX

February 28, 2015Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this winter storm warning at Feb 28, 2015, 7:26 AM CST for Travis County, Williamson County, Texas. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 28, 2015, 7:26 AM CST (13:26 UTC)
Expired
Feb 28, 2015, 2:00 PM CST
In force
7 hr
Issued by
NWS Austin/San Antonio, TX

Counties Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 9:36 AM CSTFREEZING DRIZZLE1 Nne Anderson Mill, TXACCIDENTS CONTINUE TO BE REPORTED ACROSS WILLIAMSON COUNTY...WITH THE MAIN ISSUE BEING ICING ON THE BRIDGES AND FLYOVERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 323 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
323 m²/s²
0-3 km storm-relative helicity
510 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WWUS44 KEWX 281326
WSWEWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
726 AM CST SAT FEB 28 2015

...LOCALIZED WINTER STORM WARNING NOW IN EFFECT FOR TRAVIS AND
WILLIAMSON COUNTIES THROUGH NOON...

.FREEZING DRIZZLE AND MIST CONTINUES TO STREAM NORTH ACROSS MUCH
OF THE HILL COUNTRY AND A FEW ADJACENT AREAS OF SOUTH CENTRAL
TEXAS TOWARDS THE NORTHERN I-35 CORRIDOR IN TRAVIS AND WILLIAMSON
COUNTIES. NUMEROUS ACCIDENTS HAVE BEEN REPORTED ACROSS THE CITY OF
AUSTIN AND GEORGETOWN ON OVERPASSES AND FLYWAYS. SEVERAL ROAD
CLOSURES HAVE OCCURRED AS A RESULT. THEREFORE A LOCALIZED WINTER
STORM WARNING WILL BE ISSUED FOR TRAVIS AND WILLIAMSON COUNTIES
THROUGH 12PM. EXPECTED ICING TOTALS THROUGH NOON TODAY WILL RANGE
FROM A TRACE UP TO 1/10 INCH. THE THREAT TO SEE ICING IS EXPECTED
FOR AREAS ALONG AND NORTH OF A LINE FROM AMISTAD RESERVOIR TO
CONCAN TO SCHERTZ TO TAYLOR.

TEMPERATURES WILL SLOWLY WARM THROUGH THE MID MORNING BRINGING
THE FREEZING DRIZZLE IMPACTS TO AN END FOR SOUTHERN AND EASTERN
AREAS OF THE ADVISORY. HOWEVER...NORTHERN COUNTIES OF GILLESPIE...
LLANO...BURNET...TRAVIS AND WILLIAMSON WILL STILL BE BELOW OR AT
FREEZING THROUGH 12PM AND EXTEND THE CHANCES FOR LIGHT FREEZING
DRIZZLE AND ITS IMPACTS.

TXZ192-281800-
/O.UPG.KEWX.WW.Y.0005.000000T0000Z-150228T1600Z/
/O.NEW.KEWX.WS.W.0002.150228T1326Z-150228T1800Z/
TRAVIS-
INCLUDING THE CITY OF...AUSTIN
726 AM CST SAT FEB 28 2015

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WINTER STORM WARNING FOR FREEZING DRIZZLE...WHICH IS IN EFFECT
UNTIL NOON CST TODAY. THE WINTER WEATHER ADVISORY HAS BEEN
UPGRADED TO A LOCALIZED WINTER STORM WARNING. 

* TIMING...NOW THROUGH 12PM.

* MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING
  TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON
  BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED
  SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET...
FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS
WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO
LIFE AND PROPERTY.

&&

$$

TXZ173-281800-
/O.UPG.KEWX.WW.Y.0005.000000T0000Z-150228T1800Z/
/O.NEW.KEWX.WS.W.0002.150228T1326Z-150228T1800Z/
WILLIAMSON-
INCLUDING THE CITY OF...GEORGETOWN
726 AM CST SAT FEB 28 2015

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WINTER STORM WARNING FOR FREEZING DRIZZLE...WHICH IS IN EFFECT
UNTIL NOON CST TODAY. THE WINTER WEATHER ADVISORY HAS BEEN
UPGRADED TO A LOCALIZED WINTER STORM WARMING.

* TIMING...NOW THROUGH 12PM.

* MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING
  TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON
  BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED
  SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET...
FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS
WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO
LIFE AND PROPERTY.

&&

$$

TXZ183>187-189>191-203>206-281600-
/O.CON.KEWX.WW.Y.0005.000000T0000Z-150228T1600Z/
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KENDALL-BLANCO-HAYS-UVALDE-
MEDINA-BEXAR-COMAL-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
KERRVILLE...BANDERA...BOERNE...BLANCO...SAN MARCOS...UVALDE...
HONDO...SAN ANTONIO...NEW BRAUNFELS
726 AM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* TIMING...NOW THROUGH 10AM.

* MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING 
  TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON 
  BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER 
  ELEVATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ171-172-188-281800-
/O.CON.KEWX.WW.Y.0005.000000T0000Z-150228T1800Z/
LLANO-BURNET-GILLESPIE-
INCLUDING THE CITIES OF...LLANO...BURNET...FREDERICKSBURG
726 AM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* TIMING...NOW THROUGH 12PM.

* MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING 
  TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON 
  BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER 
  ELEVATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ALLEN
4 follow-up statements
065 
WWUS44 KEWX 281601
WSWEWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1001 AM CST SAT FEB 28 2015

...WINTER WEATHER WILL CONTINUE FROM KERR TO WILLIAMSON COUNTIES...

...WINTER WEATHER ADVISORY ALLOWED TO EXPIRE FROM HAYS TO VAL
VERDE COUNTIES...

.FREEZING DRIZZLE WILL CONTINUE TO STREAM NORTHWARD ACROSS MUCH OF
SOUTH CENTRAL TEXAS TODAY. TEMPERATURES ACROSS MUCH OF THE AREA
HAVE RISEN ABOVE FREEZING AND WINTER WEATHER IS NO LONGER
EXPECTED. WE WILL ALLOW THE WINTER WEATHER ADVISORY TO EXPIRE FOR
THE REGION FROM HAYS TO BEXAR TO VAL VERDE COUNTIES. TEMPERATURES
NORTH OF THESE COUNTIES ARE STILL AT OR BELOW FREEZING. SOME
FREEZING DRIZZLE IS STILL LIKELY AND THE WINTER STORM WARNING AND
WINTER WEATHER ADVISORY WILL CONTINUE UNTIL NOON. TEMPERATURES
HAVE BEEN SLOWLY RISING AND WE EXPECT THAT THEY WILL BE ABOVE
FREEZING BY THAT TIME. SOME MINOR ADDITIONAL ACCUMULATION IS
POSSIBLE MAINLY ON BRIDGES AND OVERPASSES. ROADS ARE NOT IN GOOD
SHAPE AND AUTHORITIES ARE DISCOURAGING TRAVEL. AS TEMPERATURES
RISE THIS AFTERNOON MELTING WILL BE SLOW AND TRAVEL MAY STILL BE
DIFFICULT.


TXZ183>185-187-191-203>206-281715-
/O.CAN.KEWX.WW.Y.0005.000000T0000Z-150228T1600Z/
VAL VERDE-EDWARDS-REAL-BANDERA-HAYS-UVALDE-MEDINA-BEXAR-COMAL-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BANDERA...SAN MARCOS...UVALDE...HONDO...SAN ANTONIO...
NEW BRAUNFELS
1001 AM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE WINTER WEATHER ADVISORY. 

TEMPERATURES HAVE RISEN ABOVE FREEZING AND NO MORE WINTER WEATHER
IS EXPECTED.

$$

TXZ173-192-281800-
/O.CON.KEWX.WS.W.0002.000000T0000Z-150228T1800Z/
WILLIAMSON-TRAVIS-
INCLUDING THE CITIES OF...GEORGETOWN...AUSTIN
1001 AM CST SAT FEB 28 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...NOW THROUGH 12PM.

* MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING 
  TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON 
  BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER 
  ELEVATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET...
FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS
WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO
LIFE AND PROPERTY.

&&

$$

TXZ186-189-190-281800-
/O.EXT.KEWX.WW.Y.0005.000000T0000Z-150228T1800Z/
KERR-KENDALL-BLANCO-
INCLUDING THE CITIES OF...KERRVILLE...BOERNE...BLANCO
1001 AM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* TIMING...NOW THROUGH 10AM.

* MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING 
  TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON 
  BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER 
  ELEVATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ171-172-188-281800-
/O.CON.KEWX.WW.Y.0005.000000T0000Z-150228T1800Z/
LLANO-BURNET-GILLESPIE-
INCLUDING THE CITIES OF...LLANO...BURNET...FREDERICKSBURG
1001 AM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* TIMING...NOW THROUGH 12PM.

* MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING 
  TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON 
  BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER 
  ELEVATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
891 
WWUS44 KEWX 281603 CCA
WSWEWX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1002 AM CST SAT FEB 28 2015

...WINTER WEATHER WILL CONTINUE FROM KERR TO WILLIAMSON COUNTIES...

...WINTER WEATHER ADVISORY ALLOWED TO EXPIRE FROM HAYS TO VAL
VERDE COUNTIES...

.FREEZING DRIZZLE WILL CONTINUE TO STREAM NORTHWARD ACROSS MUCH OF
SOUTH CENTRAL TEXAS TODAY. TEMPERATURES ACROSS MUCH OF THE AREA
HAVE RISEN ABOVE FREEZING AND WINTER WEATHER IS NO LONGER
EXPECTED. WE WILL ALLOW THE WINTER WEATHER ADVISORY TO EXPIRE FOR
THE REGION FROM HAYS TO BEXAR TO VAL VERDE COUNTIES. TEMPERATURES
NORTH OF THESE COUNTIES ARE STILL AT OR BELOW FREEZING. SOME
FREEZING DRIZZLE IS STILL LIKELY AND THE WINTER STORM WARNING AND
WINTER WEATHER ADVISORY WILL CONTINUE UNTIL NOON. TEMPERATURES
HAVE BEEN SLOWLY RISING AND WE EXPECT THAT THEY WILL BE ABOVE
FREEZING BY THAT TIME. SOME MINOR ADDITIONAL ACCUMULATION IS
POSSIBLE MAINLY ON BRIDGES AND OVERPASSES. ROADS ARE NOT IN GOOD
SHAPE AND AUTHORITIES ARE DISCOURAGING TRAVEL. AS TEMPERATURES
RISE THIS AFTERNOON MELTING WILL BE SLOW AND TRAVEL MAY STILL BE
DIFFICULT.


TXZ183>185-187-191-203>206-281715-
/O.CAN.KEWX.WW.Y.0005.000000T0000Z-150228T1600Z/
VAL VERDE-EDWARDS-REAL-BANDERA-HAYS-UVALDE-MEDINA-BEXAR-COMAL-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BANDERA...SAN MARCOS...UVALDE...HONDO...SAN ANTONIO...
NEW BRAUNFELS
1002 AM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE WINTER WEATHER ADVISORY. 

TEMPERATURES HAVE RISEN ABOVE FREEZING AND NO MORE WINTER WEATHER
IS EXPECTED.

$$

TXZ173-192-281800-
/O.CON.KEWX.WS.W.0002.000000T0000Z-150228T1800Z/
WILLIAMSON-TRAVIS-
INCLUDING THE CITIES OF...GEORGETOWN...AUSTIN
1002 AM CST SAT FEB 28 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...NOW THROUGH 12PM.

* MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING 
  TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON 
  BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER 
  ELEVATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET...
FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS
WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO
LIFE AND PROPERTY.

&&

$$

TXZ186-189-190-281800-
/O.COR.KEWX.WW.Y.0005.000000T0000Z-150228T1800Z/
KERR-KENDALL-BLANCO-
INCLUDING THE CITIES OF...KERRVILLE...BOERNE...BLANCO
1002 AM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* TIMING...NOW THROUGH 12PM.

* MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING 
  TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON 
  BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER 
  ELEVATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ171-172-188-281800-
/O.CON.KEWX.WW.Y.0005.000000T0000Z-150228T1800Z/
LLANO-BURNET-GILLESPIE-
INCLUDING THE CITIES OF...LLANO...BURNET...FREDERICKSBURG
1002 AM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* TIMING...NOW THROUGH 12PM.

* MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING 
  TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON 
  BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER 
  ELEVATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
757 
WWUS44 KEWX 281742
WSWEWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1142 AM CST SAT FEB 28 2015

...WINTER WEATHER WILL CONTINUE FROM KERR TO WILLIAMSON
COUNTIES...

.TEMPERATURES ARE STILL AT OR BELOW FREEZING OVER MOST OF OUR
NORTHEASTERN COUNTIES. SOME FREEZING DRIZZLE IS STILL LIKELY AND
THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY WILL CONTINUE
UNTIL 2 PM. TEMPERATURES HAVE BEEN SLOWLY RISING AND WE EXPECT
THAT THEY WILL BE ABOVE FREEZING BY THAT TIME. SOME MINOR
ADDITIONAL ACCUMULATION IS POSSIBLE MAINLY ON BRIDGES AND
OVERPASSES. ALTHOUGH CONDITIONS HAVE BEEN SLOWLY IMPROVING ROADS
ARE NOT IN GOOD SHAPE AND AUTHORITIES ARE DISCOURAGING TRAVEL. AS
TEMPERATURES RISE THIS AFTERNOON MELTING WILL BE SLOW AND TRAVEL
MAY STILL BE DIFFICULT.

TXZ173-192-282000-
/O.EXT.KEWX.WS.W.0002.000000T0000Z-150228T2000Z/
WILLIAMSON-TRAVIS-
INCLUDING THE CITIES OF...GEORGETOWN...AUSTIN
1142 AM CST SAT FEB 28 2015

...WINTER STORM WARNING NOW IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

* TIMING...NOW THROUGH 2 PM.

* MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING 
  TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON 
  BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER 
  ELEVATED SURFACES. SIGNIFICANT IMPACTS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET...
FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS
WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO
LIFE AND PROPERTY.

&&

$$

TXZ171-172-186-188>190-282000-
/O.EXT.KEWX.WW.Y.0005.000000T0000Z-150228T2000Z/
LLANO-BURNET-KERR-GILLESPIE-KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...KERRVILLE...
FREDERICKSBURG...BOERNE...BLANCO
1142 AM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

* TIMING...NOW THROUGH 2 PM.

* MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING
  TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON
  BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED
  SURFACES. MINOR IMPACTS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
314 
WWUS44 KEWX 282007
WSWEWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
207 PM CST SAT FEB 28 2015

...ALLOWED WINTER STORM WARNING AND WINTER WEATHER ADVISORY TO
EXPIRE...

.TEMPERATURES ARE MOSTLY ABOVE FREEZING AND PRECIPITATION IS VERY
LIGHT. DO NOT EXPECT ANY FURTHER IMPACTS.

TXZ173-192-282115-
/O.EXP.KEWX.WS.W.0002.000000T0000Z-150228T2000Z/
WILLIAMSON-TRAVIS-
INCLUDING THE CITIES OF...GEORGETOWN...AUSTIN
207 PM CST SAT FEB 28 2015

...WINTER STORM WARNING HAS EXPIRED...

TEMPERATURES ACROSS THE AREA HAVE RISEN ABOVE FREEZING AND ANY
ADDITIONAL PRECIPITATION SHOULD BE LIQUID.

$$

TXZ171-172-186-188>190-282115-
/O.EXP.KEWX.WW.Y.0005.000000T0000Z-150228T2000Z/
LLANO-BURNET-KERR-GILLESPIE-KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...KERRVILLE...
FREDERICKSBURG...BOERNE...BLANCO
207 PM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY HAS EXPIRED...

TEMPERATURES ARE MOSTLY ABOVE FREEZING AND PRECIPITATION IS VERY
LIGHT. NOT EXPECTING ANY FURTHER IMPACTS.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 28, 5:37 AM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Feb 28, 5:37 AM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 AM CST SAT FEB 28 2015

.AVIATION.../12Z TAF CYCLE/

TREACHEROUS FLYING CONDITIONS ONGOING REGION WIDE WITH WORST
CONDITIONS AT KAUS WITH -FZDZ INTERMITTENTLY OCCURRING THROUGH
14-15Z COMBINED WITH MVFR CIGS. ELSEWHERE...MVFR/IFR CIGS ARE
ONGOING WITH -RA/DZ THAT SHOULD CONTINUE THROUGH THE REST OF THE
MORNING AND AFTERNOON. ANOTHER AVIATION HAZARD WILL BE ICING ON
APPROACH AND DEPARTURE WITH A SATURATED SURFACE TO 1000 FT LAYER
THAT IS BELOW FREEZING WHERE LIQUID WATER EXISTS. THIS WATER COULD
ACCRETE TO EXPOSED METALLIC SURFACES. ICING RISK WILL END AT THE SURFACE
AND ALOFT THROUGH 16-18Z AS ENTIRE PROFILE WARMS. MVFR/IFR CIGS
WILL REMAIN PLACE THROUGH THE DAY AND FALL TO IFR SATURDAY NIGHT
INTO SUNDAY WITH LIFR POSSIBLE DUE TO VIS/CIG RESTRICTIONS.
SURFACE WINDS WILL BE NORTH TO NORTHEAST AROUND 10 KT THROUGH THE
DAY. /ALLEN/

&&

.PREV DISCUSSION... /ISSUED 357 AM CST SAT FEB 28 2015/

SHORT TERM (TODAY THROUGH SUNDAY)...
FREEZING DRIZZLE CONTINUES TO AFFECT THE SOUTHERN EDWARDS PLATEAU
AND HILL COUNTRY WHILE LIGHT RAIN/DRIZZLE AFFECTS THE REMAINDER
OF SOUTH CENTRAL TEXAS. THIS ACTIVITY WILL CONTINUE THROUGH LATE
THIS MORNING AS A LOW LEVEL JET OF 35 TO 45 KNOTS BRING GULF
MOISTURE ACROSS THE AREA. WITH TEMPERATURES IN THE UPPER 20S AND
LOWER 30S EARLY THIS MORNING AND EXPECTED TO SLOWLY COME OUT FROM
THE FREEZING MARK...DECIDED TO EXTEND THE WINTER WEATHER ADVISORY
TIL NOON TODAY. THE EXTENSION INCLUDES GILLESPIE...LLANO...BURNET
AND WILLIAMSON COUNTIES. ICING ACCUMULATIONS WILL BE VERY
LIGHT WITH MINOR IMPACTS MAINLY OVER ELEVATED SURFACES...BRIDGES
AND OVERPASSES. BY NOON...TEMPERATURES SHOULD BE IN THE MID 30S
WHILE REACHING THE LOWER 40S BY MID AFTERNOON. RAIN CHANCES
CONTINUE THROUGH SUNDAY WITH OVERNIGHT LOWS IN THE UPPER 30S AND
LOWER 40S. NO WINTER PRECIPITATION EXPECTED FOR THAT PERIOD. HIGHS
ON SUNDAY ARE FORECAST TO REACH THE 60S OVER MUCH OF THE AREA AND
EVEN LOWER 70S ACROSS SOUTHERN PART OF THE RIO GRANDE.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
RAIN CHANCES WILL NOT GO AWAY FOR MUCH OF THE UPCOMING WEEK AS
SEVERAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA. IT WILL
REMAIN MOSTLY CLOUDY FOR THE NEXT SEVERAL DAYS WITH ANOTHER STRONG
COLD FRONT SCHEDULED TO PUSH ACROSS SOUTH CENTRAL TEXAS ON
WEDNESDAY. IN THE WAKE OF THE FRONT...A COOL AIRMASS WILL PUSH
ACROSS THE AREA WITH TEMPERATURES DROPPING DOWN TO THE 30S AND 40S
WEDNESDAY AFTERNOON. IT WILL BE A COLD NIGHT WITH OVERNIGHT LOWS
IN THE UPPER 20S AND 30S AND ONCE AGAIN...THE POSSIBILITY OF
ANOTHER BUT SHORT PERIOD OF WINTER MIX OF FREEZING RAIN AND SLEET
ACROSS THE HILL COUNTRY WILL EXIST. WEATHER CONDITIONS RAPIDLY
IMPROVE FROM WEST TO EAST ON THURSDAY AND SUNSHINE RETURNS ACROSS
THE AREA WITH COOL TEMPERATURES EXPECTED THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              45  42  64  52  67 /  50  40  40  40  40
AUSTIN BERGSTROM INTL AIRPORT  46  43  64  52  69 /  50  40  40  30  30
NEW BRAUNFELS MUNI AIRPORT     47  43  66  55  71 /  50  40  30  30  30
BURNET MUNI AIRPORT            41  39  61  45  59 /  40  40  30  40  40
DEL RIO INTL AIRPORT           49  44  69  55  72 /  20  20  -   10  20
GEORGETOWN MUNI AIRPORT        44  40  61  46  63 /  50  40  40  40  40
HONDO MUNI AIRPORT             47  44  68  56  73 /  40  30  20  20  30
SAN MARCOS MUNI AIRPORT        47  43  65  54  69 /  50  40  30  30  30
LA GRANGE - FAYETTE REGIONAL   53  48  66  57  71 /  50  50  40  30  40
SAN ANTONIO INTL AIRPORT       47  44  67  56  71 /  50  40  30  20  30
STINSON MUNI AIRPORT           48  45  68  58  74 /  50  40  30  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE
FOLLOWING COUNTIES: BANDERA...BEXAR...BLANCO...COMAL...EDWARDS...
HAYS...KENDALL...KERR...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE.

WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
COUNTIES: BURNET...GILLESPIE...LLANO...WILLIAMSON.

&&

MESOSCALE/AVIATION...15
SYNOPTIC/GRIDS...17
Hazardous weather outlook, Feb 28, 4:47 AM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
447 AM CST SAT FEB 28 2015

TXZ171>173-183>192-203>206-011100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-UVALDE-MEDINA-BEXAR-COMAL-
447 AM CST SAT FEB 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR PORTIONS OF THE EDWARDS
PLATEAU...HILL COUNTRY...AND CENTRAL TEXAS UNTIL 10 AM. FAR
NORTHERN COUNTIES OF GILLESPIE...LLANO... BURNET...AND WILLIAMSON
ARE UNDER THE WINTER WEATHER ADVISORY THROUGH NOON. PATCHY
FREEZING DRIZZLE AND LIGHT FREEZING RAIN IS ONGOING THIS MORNING
AND EXPECTED TO INTERMITTENTLY CONTINUE THROUGH 10AM TO
12PM...MAINLY ALONG AND NORTH OF COMSTOCK TO MEDINA TO HELOTES TO
AUSTIN AND TAYLOR LINE. ICE ACCUMULATIONS OF LESS THAN 1/10 AN
INCH WILL BE POSSIBLE. MAIN IMPACTS WILL BE ON BRIDGES AND
OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED SURFACES
WHERE SOME ICING COULD OCCUR. THE FREEZING DRIZZLE AND ICING RISK
WILL END BY NOON WITH TEMPERATURES WARMING ABOVE FREEZING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TXZ193-194-202-207>209-217>225-228-011100-
BASTROP-LEE-KINNEY-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
447 AM CST SAT FEB 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ALLEN

In the hours before

Local storm report, Feb 28, 6:55 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
655 AM CST SAT FEB 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FREEZING RAIN    AUSTIN                  30.31N  97.75W
02/28/2015  M0.00 INCH       TRAVIS             TX   LAW ENFORCEMENT

            APD REPORTS BRIDGES AND OVERPASSES BECOMING HAZARDOUS
            WITH MANY CARS SLIPPING AND SLIDING. SEVERAL ACCIDENTS
            REPORTED WITH CLOSURES UNDERWAY.

&&

EVENT NUMBER EWX1500100

AAT
Local storm report, Feb 28, 7:05 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
705 AM CST SAT FEB 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     FREEZING DRIZZLE GEORGETOWN              30.65N  97.69W
02/28/2015                   WILLIAMSON         TX   BROADCAST MEDIA

            MEDIA OUTLET SOCIAL MEDIA FEED REPORTED A 4 CAR WRECKED
            IN GEORGETOWN DUE TO ICING CONDITIONS.

&&

EVENT NUMBER EWX1500101

OB

Nearby

Winter Storm Warnings in Texas, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.